Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is. However I will try to provide you with some useful information.
Perimenopausal migraine is not uncommon in women who have had during their lifetime migraines around the time of their period. These should improve once you pass through menopause.
While medications such as imitrex are contraindicated (should not be used) in people who are known to have heart disease or other vascular problems, there is not a specific test that needs to be done in someone with migraines who takes imitrex. If you are diagnosed at any time with heart disease or stroke, you do need to stop taking imitrex. Also, it is important to avoid taking it with any other medication that may cause blood vessel constriction, such as the common cold medication phenylephrine, which is found in for example advil cold etc.
However, age-appropriate screening for risk factors for stroke and heart disease (for example, cholesterol levels, blood sugar) is important regardless of use of imitrex. Cholesterol levels should be checked regularly and treated if present, and if you have diabetes, strict control of it will minimize your risk of heart disease and stroke. Also, cessation of smoking if you smoke will reduce your risk of heart disease or stroke. If you suffer from any type of chest pain or excessive breathing trouble with exertion, you should discuss this with your primary doctor, and he/she can initiate the appropriate testing such as stress test etc.
Some women require hormonal therapy after menopause. While brief courses may be necessary, and the the risks and benefits of this can be discussed further with your doctor, it is important to try to avoid long-term supplemental hormonal therapy such as estrogen, as it can make your migraines worse and increase risk of heart disease, stroke, and cancer.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Thank you for the prompt reply